Alert archive / Ohio / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 183, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Nov 10, 2002, 3:53 PM EST for Mercer County, Ohio. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 10, 2002, 3:53 PM EST (20:53 UTC)
- Expired
- Nov 10, 2002, 4:45 PM EST
- In force
- 52 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Mercer County, OH
The radar
The Northern Indiana radar (KIWX), 116 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 10, 3:55 PM EST | Hail 1 | Celina, OH | |
| Nov 10, 4:34 PM EST | Thunderstorm Wind | Cairo, OH | Sheriff reported trees and power lines down in Cairo. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 10, 1:40 PM EST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.9 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 562 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 325 m²/s²
- 0-3 km storm-relative helicity
- 335 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 102053 SVRILN OHC107-102145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 351 PM EST SUN NOV 10 2002 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MERCER COUNTY IN OHIO... * UNTIL 445 PM EST... * AT 351 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 21 MILES SOUTHWEST OF ROCKFORD...OR ABOUT 5 MILES NORTH OF PORTLAND...MOVING NORTHEAST AT 55 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... DURBIN... ROCKFORD... CHATTANOOGA... DAMAGING WINDS ARE LIKELY WITH THIS STORM. IF YOU ARE IN THE STORMS PATH...TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. LAT...LON 4053 8513 4038 8500 4080 8401 4101 8419
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 10, 12:35 PM EST, 3 hours 18 minutes earlier.
Area forecast discussion, Nov 10, 12:35 PM EST, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1235 PM EST SUN NOV 10 2002 WILL ISSUE A QUICK UPDATE FOR TEMPERATURES OVER THE SRN TWO-THIRDS CWFA. TEMPS ARE PUSHING 75 DEGREES IN S CNTRL OHIO AND NRN KY. .ILN...NONE. HICKMAN
Hazardous weather outlook, Nov 10, 10:20 AM EST, 5 hours 33 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-101715- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1020 AM EST SUN NOV 10 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE... A COLD FRONT WILL MOVE INTO THE REGION THIS EVENING. THUNDERSTORMS WILL DEVELOP IN A MOIST AND UNSTABLE AIRMASS ALONG AND AHEAD OF THE FRONT. DUE TO FAVORABLE WIND FIELDS...THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS PLACED SOUTHERN OHIO...SOUTHEAST INDIANA...AND NORTHERN KENTUCKY IN A MODERATE RISK FOR SEVERE WEATHER THIS AFTERNOON AND EVENING. THE MIAMI AND WHITEWATER VALLEYS...ALONG WITH CENTRAL OHIO...ARE UNDER A SLIGHT RISK FOR SEVERE WEATHER. THUNDERSTORMS MAY PRODUCE DAMAGING WINDS AND HAIL. ISOLATED TORNADOES ARE ALSO POSSIBLE. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HICKMAN
In the hours before
Special weather statement, Nov 10, 10:33 AM EST, 5 hours 20 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-110200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1033 AM EST SUN NOV 10 2002 ...SEVERE WEATHER POSSIBLE THIS AFTERNOON AND TONIGHT... A COLD FRONT WILL MOVE INTO WESTERN OHIO AND NORTHERN KENTUCKY EARLY THIS EVENING...THEN EAST OF THE ENTIRE REGION AFTER MIDNIGHT. SHOWERS AND THUNDERSTORMS ARE FORECAST TO DEVELOP DURING THE MID AFTERNOON HOURS...CONTINUING INTO THIS EVENING. THE FRONT WILL COLLIDE WITH A WARM...MOIST AND UNSTABLE AIRMASS. IN ADDITION...WIND FIELDS WILL BE FAVORABLE...CREATING AN ENVIRONMENT SUITABLE FOR SEVERE THUNDERSTORM DEVELOPMENT. AS A RESULT...THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS PLACED SOUTHERN OHIO...SOUTHEAST INDIANA...AND NORTHERN KENTUCKY IN A MODERATE RISK FOR SEVERE WEATHER. THE MIAMI AND WHITEWATER VALLEYS...ALONG WITH CENTRAL OHIO...ARE UNDER A SLIGHT RISK FOR SEVERE WEATHER. DAMAGING WINDS AND HAIL WILL BE THE MAIN THREAT. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. EMERGENCY MANAGERS SHOULD HAVE EMERGENCY ACTION PLANS IN PLACE. SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON INTO THIS EVENING. LISTEN TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR POSSIBLE WATCHES AND WARNINGS. HICKMAN
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 4:05 PM EST | Severe Thunderstorm Warning | ILN | Champaign, Logan | 40 min |
| Nov 10, 4:10 PM EST | Severe Thunderstorm Warning | ILN | Champaign, Logan | 35 min |
| Nov 10, 4:20 PM EST | Severe Thunderstorm Warning | ILN | Clark, Greene | 40 min |
| Nov 10, 4:21 PM EST | Severe Thunderstorm Warning | ILN | Darke | 39 min |
| Nov 10, 4:26 PM EST | Tornado Warning | ILN | Logan | 49 min |
| Nov 10, 4:30 PM EST | Severe Thunderstorm Warning | ILN | Auglaize | 45 min |
| Nov 10, 4:38 PM EST | Severe Thunderstorm Warning | ILN | Preble | 52 min |
| Nov 10, 4:47 PM EST | Tornado Warning | ILN | Union | 28 min |
| Nov 10, 5:03 PM EST | Severe Thunderstorm Warning | ILN | Miami, Montgomery | 72 min |
| Nov 10, 5:17 PM EST | Severe Thunderstorm Warning | ILN | Hardin, Logan | 58 min |
| Nov 10, 5:20 PM EST | Severe Thunderstorm Warning | ILN | Franklin | 25 min |
| Nov 10, 5:28 PM EST | Severe Thunderstorm Warning | ILN | Champaign, Clark | 62 min |
| Nov 10, 5:36 PM EST | Severe Thunderstorm Warning | ILN | Licking | 24 min |
| Nov 10, 5:47 PM EST | Severe Thunderstorm Warning | ILN | Butler | 73 min |
| Nov 10, 5:58 PM EST | Severe Thunderstorm Warning | ILN | Licking | 32 min |
| Nov 10, 6:35 PM EST | Severe Thunderstorm Warning | ILN | Delaware | 25 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.